Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Herpes. Valacyclovir. Constipation. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am 27 years old and was diagnosed with herpes (HSV-2) a day ago. I am currently on valacyclovir to get rid of the sores. However, I am extremely constipated. I have a bowel movement once a day and that is if i'm forcing. I don't want to force because I know that will lead to hemorrhoids. Is the medicine causing my constipation or is herpes the culprate. I'm worried of taking laxatives for a long period of time because i don't know what that will do to my digestive tract. If it is the herpes causing this will the valacyclovir help or will I need to go on medication if herpes is the issue?
Posted Sat, 14 Apr 2012 in Infections
Answered by Dr. Rhea Chanda 1 hour later

I could be able to answer you better if you can provide me with some more details like :

1.How long have you been taking valacyclovir?
2.Do you take any other drugs?
3.Do you have any other symptoms?
4.What's your diet like?
5.Have you had constipation before?what;s the consistency like?

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor